Alert archive / California / Frost Advisories in 2015

Frost Advisory 15, NWS Eureka, CA

April 11, 2015

NWS Eureka, CA issued this frost advisory at Apr 11, 2015, 3:48 AM PDT. It took effect at Apr 12, 2015, 2:00 AM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2015, 3:48 AM PDT (10:48 UTC)
In effect from
Apr 12, 2015, 2:00 AM PDT
Expired
Apr 12, 2015, 8:00 AM PDT
In force
6 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

270 
WWUS76 KEKA 111048
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
348 AM PDT SAT APR 11 2015

CAZ003-120000-
/O.NEW.KEKA.FR.Y.0015.150412T0900Z-150412T1500Z/
NORTH COAST INTERIOR-
348 AM PDT SAT APR 11 2015

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT SUNDAY. 

* LOW TEMPERATURES...MID 30S.

* LOCATIONS INCLUDE...GASQUET...ORLEANS...WILLOW
  CREEK...RUTH...BRIDGEVILLE...GARBERVILLE.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
4 follow-up statements
777 
WWUS76 KEKA 112130
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
230 PM PDT SAT APR 11 2015

CAZ076-120500-
/O.EXA.KEKA.FR.Y.0015.150412T0900Z-150412T1500Z/
MENDOCINO INTERIOR-
230 PM PDT SAT APR 11 2015

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT SUNDAY. 

* LOW TEMPERATURES...MID 30S.

* LOCATIONS INCLUDE...COVELO...POTTER VALLEY...WILLITS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ003-120500-
/O.CON.KEKA.FR.Y.0015.150412T0900Z-150412T1500Z/
NORTH COAST INTERIOR-
230 PM PDT SAT APR 11 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT
SUNDAY...

* LOW TEMPERATURES...MID 30S.

* LOCATIONS INCLUDE...RUTH...BRIDGEVILLE...GARBERVILLE.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
672 
WWUS76 KEKA 120459
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
959 PM PDT SAT APR 11 2015

CAZ003-076-121500-
/O.CON.KEKA.FR.Y.0015.150412T0900Z-150412T1500Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
959 PM PDT SAT APR 11 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT
SUNDAY...

* LOW TEMPERATURES...MID 30S.

* LOCATIONS INCLUDE...RUTH...BRIDGEVILLE...GARBERVILLE.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
886 
WWUS76 KEKA 121029
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
329 AM PDT SUN APR 12 2015

CAZ003-076-121500-
/O.CON.KEKA.FR.Y.0015.000000T0000Z-150412T1500Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
329 AM PDT SUN APR 12 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

* LOW TEMPERATURES...MID 30S.

* LOCATIONS INCLUDE...RUTH...BRIDGEVILLE...GARBERVILLE...COVELO.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
256 
WWUS76 KEKA 121521
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
821 AM PDT SUN APR 12 2015

CAZ003-076-121630-
/O.EXP.KEKA.FR.Y.0015.000000T0000Z-150412T1500Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
821 AM PDT SUN APR 12 2015

...FROST ADVISORY HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 10, 2:24 PM PDT, 13 hours 24 minutes earlier.

Area forecast discussion, Apr 10, 2:24 PM PDT, 13 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
224 PM PDT FRI APR 10 2015

.SYNOPSIS...A WEAK FRONT WILL BRING LIGHT RAIN MAINLY TO AREAS
NORTH OF CAPE MENDOCINO EARLY SATURDAY MORNING. ANOTHER PERIOD OF
LIGHT RAIN WILL BE POSSIBLE LATE MONDAY THROUGH MONDAY NIGHT.

&&

.SHORT TERM...(THROUGH SUNDAY NIGHT) A COLD FRONT WILL APPROACH
NORTHWEST CALIFORNIA TONIGHT BRINGING INCREASED CLOUDINESS TO THE
ENTIRE REGION AND A SHORT PERIOD OF LIGHT RAIN TO AREAS PRIMARILY
FROM CAPE MENDOCINO NORTH SATURDAY MORNING. THE FRONT APPEARS TO
HAVE JUST ENOUGH MOISTURE AND DYNAMICS TO RESULT IN 0.10 TO 0.40
INCH RAIN TOTALS IN DEL NORTE COUNTY AND FAR NORTHERN HUMBOLDT COUNTY
...BUT OTHERWISE RAIN WILL REMAIN VERY LIGHT AND SPARSE ACROSS THE
REGION. CENTRAL HUMBOLDT...INCLUDING HUMBOLDT BAY...WILL LIKELY ONLY
RECEIVE A FEW HUNDREDTHS TO A TENTH OF AN INCH FROM THIS SYSTEM.
SOME LINGERING SHOWERS WILL PERSIST ACROSS AREAS INCLUDING FAR
NORTHERN MENDOCINO COUNTY AND ANYWHERE NORTH INTO THE AFTERNOON. BUT
IN GENERAL DRY...COOL AIR WILL QUICKLY MOVE IN BEHIND THE FRONT
LEADING TO A RATHER RAPID REDUCTION IN SHOWER COVERAGE.
PRECIPITATION WILL BE COMING TO AN END AS SNOW LEVELS FALL...SO NO
SIGNIFICANT SNOW ACCUMULATION IS EXPECTED EVEN WITH SNOW LEVELS
FALLING TO AROUND 4500 FEET IN DEL NORTE COUNTY SATURDAY
AFTERNOON/EVENING.

A FLAT UPPER LEVEL RIDGE WILL MOVE OVER THE WEST COAST SATURDAY
NIGHT THROUGH SUNDAY NIGHT. THIS WILL RESULT IN A QUICK RETURN OF
MODERATELY STRONG INTERIOR VALLEY LOW LEVEL INVERSIONS OVERNIGHT AND
THE DEVELOPMENT OF VALLEY FOG. SOME AREAS THAT REMAIN CLEAR MAY SEE
SOME FROST DEVELOPMENT SATURDAY NIGHT...MOST LIKELY IN TRINITY AND
NORTHERN MENDOCINO VALLEYS.

WITH THE RIDGE BUILDING OVERHEAD AND MOSTLY CLEAR SKIES ON SUNDAY
AFTERNOON HIGH TEMPERATURES WILL BE SEVERAL DEGREES WARMER AS
COMPARED TO SATURDAY...POSSIBLY NEARLY 10 DEGREES WARMER IN SOME
INTERIOR VALLEY LOCATIONS. ANOTHER SHOT OF OVERNIGHT VALLEY FOG WILL
BE POSSIBLE SUNDAY NIGHT. THERE IS ALSO THE POTENTIAL OF INCREASING
COASTAL CLOUDINESS AS THE NEXT COLD FRONT APPROACHES FOR MONDAY. /RPA

.LONG TERM...(MONDAY THROUGH FRIDAY) ANOTHER COLD FRONT WILL MOVE
INTO THE PACIFIC NORTHWEST AND CLIP NORTHWEST CALIFORNIA MONDAY
AFTERNOON/EVENING BRINGING A SHOT OF RAIN TO AREAS...ONCE
AGAIN...MOSTLY NORTH OF CAPE MENDOCINO. IN FACT...THIS FRONT LOOKS
VERY SIMILAR TO THE FRONT MOVING THROUGH SATURDAY MORNING WITH
RESPECT TO THE TOTAL RAINFALL AND GENERAL IMPACTS ACROSS THE REGION.
PRECIPITATION WILL DECREASE TO SHOWERS BEHIND THE FRONT AS SNOW
LEVELS FALL AGAIN LEADING TO MINIMAL SNOW ACCUMULATION.

MODELS ARE NOW IN GENERAL AGREEMENT ON A MUCH STRONGER RIDGE
BUILDING IN BEHIND THE MONDAY FRONT RESULTING IN DRY CONDITIONS AND
WARM TEMPERATURES FOR THE REST OF NEXT WEEK. /RPA

&&

.AVIATION...A COLD FRONT ABOUT 400 MILES NW OF PT ST GEORGE WILL
SPREAD MAINLY MID AND HIGH LEVEL CLOUDS OVER THE REGION TONIGHT.
LOWER LEVEL MOISTURE WILL HOLD OFF TIL SAT MORNING WHEN THE FRONT
PUSHES ONTO THE NORTH COAST AND GENERATES MVFR AND PERHAPS PERIODIC
IFR CONDITIONS IN LIGHT RAIN. NORTH WINDS AND HIGH PRESSURE WILL
BUILD BEHIND THE FRONT RESULTING IN CLEARING AND DRYING AT THE COAST
DURING THE AFTERNOON.

&&

.MARINE...NORTHERLY WINDS AND SEAS WILL INCREASE THIS WEEKEND AFTER
A WEAKENING FRONT WEST OF THE OREGON COAST MOVES INLAND ACROSS NW
CALIFORNIA ON SAT. GFS AND NAM12 SHOW A BRIEF SPIKE UP IN NORTH
WINDS BEHIND THE FRONT SAT MORNING...SO BEEFED UP THE WIND GUSTS TO
AROUND 25-30KT. SURFACE HIGH PRESSURE WILL BUILD TOWARD THE COAST
THROUGH THE AFTERNOON AND EVENING ON SAT...WITH GRADIENTS GRADUALLY
TIGHTENING UP. BEST LOCATION FOR 20-25KT OF NORTH WINDS WILL BE
SOUTH OF THE CAPE WHERE AN ADVISORY FOR SMALL CRAFT HAS BEEN
HOISTED. IT WAS NOT AS CLEAR CUT AND DEFINITIVE NORTH OF THE CAPE
WHERE MODELS SHOW BORDERLINE SMALL CRAFT ADVISORY CONDITIONS.

BEHIND THE FRONT...VISIBLE IMAGERY SHOWED A RATHER IMPRESSIVE FIELD
OF OPEN CELLULAR CUMULUS INDICATIVE OF STRONG COLD AIR ADVECTION
OVER THE OCEAN. ASCAT PASS CONFIRMED THE LONG FETCH OF WESTERLY
WINDS OF 25-30KT BEHIND THE FRONT. THE FETCH WAS AIMED AT
OREGON...HOWEVER NW CALIFORNIA WATERS WILL SEE A BUMP IN WAVE
HEIGHTS THIS WEEKEND TOO. THE NWPS CONTINUES TO BE A COUPLE OF FEET
HIGHER THAN THE ENP. FOR NOW WENT WITH THE NWPS AND HOISTED A SMALL
CRAFT ADVISORY SAT NIGHT AND SUN...MAINLY FOR HAZARDOUS SEAS NORTH
OF CAPE MENDO.

GFS AND ECMWF CONTINUE TO SHOW ANOTHER FRONTAL SYSTEM AFFECTING THE
AREA EARLY NEXT WEEK. ONCE AGAIN THE SOUTHERLY WINDS AHEAD OF THIS
FRONT DO NOT LOOK VERY IMPRESSIVE. IF ANYTHING THE FRONT WILL JUST
KNOCK DOWN THE NORTHERLY WINDS AND SEAS ON MON. THE MODELS WERE IN
GOOD AGREEMENT WITH UPPER TROUGH PASSAGE ON TUE...WITH ANOTHER SURGE
OF NORTH WINDS AND SEAS INTO MID WEEK. THE ENP CONTINUES SHOW A LONG
PERIOD SWELL GROUP AFFECTING THE REGION ON TUE...HITTING 11-14 FT AT
13-15 SECONDS. THIS IS BASED ON THE GFS FORECAST OF A 974MB LOW
WINDING UP IN THE GULF OF AK ON SUNDAY. THE ECMWF AND GEM ALSO SHOW
CYCLOGENESIS IN THE GULF ON SUN...BUT SLOWER AND WEAKER. WE WILL NOT
KNOW FOR SURE IF THIS IS REAL UNTIL THE STORM DEVELOPS ON SUN.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY FROM 8 PM SATURDAY TO 11 PM PDT SUNDAY FOR
     PZZ470.

     SMALL CRAFT ADVISORY FROM 5 PM SATURDAY TO 3 AM PDT MONDAY FOR
     PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Apr 10, 5:19 AM PDT, 22 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
519 AM PDT FRI APR 10 2015

CAZ001>004-076-111230-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
519 AM PDT FRI APR 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in California, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.